Semi-analytic treatment of mixed hyperbolic-elliptic Cauchy problem modeling three-phase flow in porous media


Az-Zo'bi E., YILDIRIM A. , Akinyemi L.

INTERNATIONAL JOURNAL OF MODERN PHYSICS B, vol.35, no.29, 2021 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 35 Issue: 29
  • Publication Date: 2021
  • Doi Number: 10.1142/s0217979221502933
  • Title of Journal : INTERNATIONAL JOURNAL OF MODERN PHYSICS B
  • Keywords: Residual power series method, hyperbolic-elliptic system, Cauchy problem, error analysis, stability, POWER-SERIES METHOD, CONSERVATION-LAWS, EQUATIONS, SYSTEM, WAVES

Abstract

This work provides a technical applied description of the residual power series method (RPSM) to develop a fast and accurate algorithm for mixed hyperbolic-elliptic systems of conservation laws with Riemann initial datum. The RPSM does not require discretization, reduces the system to an explicit system of algebraic equations and consequently of massive and complex computations, and provides the solution in a form of Taylor power series expansion of closed-form exact solution (if exists). Theoretically, convergence hypotheses are discussed, and error bounds of exponential rates are derived. Numerically, the convergence and stability of approximate solutions are achieved for systems of mixed type. The reported results, with application to general Cauchy problems, which rise in diverse branches of physics and engineering, reveal the reliability, efficiency, and economical implementation of the proposed algorithm for handling nonlinear partial differential equations in applied mathematics.